Alert archive / Oregon / Gale Warnings in 2021

Gale Warning 52, NWS Portland, OR

December 25, 2021

NWS Portland, OR issued this gale warning at Dec 25, 2021, 1:04 PM PST. It took effect at Dec 25, 2021, 8:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2021, 1:04 PM PST (21:04 UTC)
In effect from
Dec 25, 2021, 8:00 PM PST
Expired
Dec 26, 2021, 8:00 PM PST
In force
24 hr
Issued by
NWS Portland, OR

The text

As transmitted.

479 
WHUS76 KPQR 252104
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
104 PM PST Sat Dec 25 2021

PZZ270-261015-
/O.EXT.KPQR.SC.Y.0228.000000T0000Z-211226T0400Z/
/O.NEW.KPQR.GL.W.0052.211226T0400Z-211227T0400Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
104 PM PST Sat Dec 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST
SUNDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with
  gusts up to 40 kt and seas 14 to 19 ft at 12 seconds expected.
  For the Small Craft Advisory, northwest winds 15 to 25 kt with
  gusts up to 30 kt and seas 12 to 15 ft at 12 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Gale Warning, from 8 PM this evening to 8 PM PST 
  Sunday. Small Craft Advisory, until 8 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ255-275-261015-
/O.EXT.KPQR.SC.Y.0229.000000T0000Z-211226T0400Z/
/O.NEW.KPQR.GL.W.0052.211226T0400Z-211227T0400Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
104 PM PST Sat Dec 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST
SUNDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 35 kt with
  gusts up to 40 kt and seas 15 to 20 ft at 13 seconds expected.
  For the Small Craft Advisory, northwest winds 15 to 25 kt with
  gusts up to 30 kt and seas 12 to 15 ft at 13 seconds.

* WHERE...Coastal waters from Cascade Head to Florence OR out 10 
  NM and Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Gale Warning, from 8 PM this evening to 8 PM PST 
  Sunday. Small Craft Advisory, until 8 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-261015-
/O.EXT.KPQR.SC.Y.0228.000000T0000Z-211227T0400Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
104 PM PST Sat Dec 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 13 to 18 ft at 13 seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Until 8 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ210-261015-
/O.CON.KPQR.SC.Y.0228.000000T0000Z-211226T1800Z/
Columbia River Bar-
104 PM PST Sat Dec 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SUNDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...12 to 14 ft tonight through Sunday. 

  - FIRST EBB...Around 845 PM Saturday. Seas to 17 ft, with 
    breakers possible.

  - SECOND EBB...Around 945 AM Sunday. Seas to 17 ft, with 
    breakers possible. 

  - THIRD EBB...Around 945 PM Sunday. Seas to 13 ft.

.

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
4 follow-up statements
881 
WHUS76 KPQR 260437
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
837 PM PST Sat Dec 25 2021

PZZ255-270-275-261745-
/O.CON.KPQR.GL.W.0052.000000T0000Z-211227T0400Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
837 PM PST Sat Dec 25 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY...

* WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and 
  seas 15 to 20 ft at 12 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM, Waters from Cascade Head to Florence OR from 10 
  to 60 NM and Coastal waters from Cascade Head to Florence OR 
  out 10 NM.

* WHEN...Until 8 PM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-261745-
/O.CON.KPQR.SC.Y.0228.000000T0000Z-211226T1800Z/
Columbia River Bar-
837 PM PST Sat Dec 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SUNDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...12 to 14 ft tonight through Sunday. 

  - FIRST EBB...Around 845 PM Saturday. Seas 17 ft, with 
    breakers possible. 

  - SECOND EBB...Around 945 AM Sunday. Seas 17 ft, with 
    breakers possible. 

  - THIRD EBB...Around 945 PM Sunday. Seas to 13 ft. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

PZZ250-261745-
/O.CON.KPQR.SC.Y.0228.000000T0000Z-211227T0400Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
837 PM PST Sat Dec 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 13 to 18 ft at 13 seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Until 8 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
125 
WHUS76 KPQR 261121
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
321 AM PST Sun Dec 26 2021

PZZ255-270-275-270200-
/O.CON.KPQR.GL.W.0052.000000T0000Z-211227T0400Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
321 AM PST Sun Dec 26 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and 
  seas 16 to 21 ft at 13 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM, Waters from Cascade Head to Florence OR from 10 
  to 60 NM and Coastal waters from Cascade Head to Florence OR 
  out 10 NM.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-270200-
/O.EXT.KPQR.SC.Y.0228.000000T0000Z-211227T0400Z/
Columbia River Bar-
321 AM PST Sun Dec 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...12 to 14 ft through Monday, slowly subsiding 
    to 10 to 12 ft Monday evening. 

  - FIRST EBB...Around 945 AM Sunday. Seas 18 ft, with breakers 
    possible. 

  - SECOND EBB...Around 945 PM Sunday. Seas to 15 ft, with
    breakers possible. 

  - THIRD EBB...Around 11 AM Monday. Seas to 13 ft.

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

PZZ250-270200-
/O.CON.KPQR.SC.Y.0228.000000T0000Z-211227T0400Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
321 AM PST Sun Dec 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 13 to 18 ft at 13 seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
115 
WHUS76 KPQR 262215
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
215 PM PST Sun Dec 26 2021

PZZ255-270-275-270400-
/O.CON.KPQR.GL.W.0052.000000T0000Z-211227T0400Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
215 PM PST Sun Dec 26 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and 
  seas 17 to 22 ft at 12 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM, Waters from Cascade Head to Florence OR from 10 
  to 60 NM and Coastal waters from Cascade Head to Florence OR 
  out 10 NM.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-271200-
/O.EXT.KPQR.SC.Y.0228.000000T0000Z-211227T0900Z/
/O.NEW.KPQR.SC.Y.0230.211227T1600Z-211227T2100Z/
Columbia River Bar-
215 PM PST Sun Dec 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 1 PM PST MONDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...11 to 13 ft, then seas will ease to around 7 to
    9 ft by late Monday morning. 

  - FIRST EBB...Around 945 PM Sunday. Seas to 15 ft, with
    breakers possible.

  - SECOND EBB...Around 11 AM Monday. Seas to 10 ft. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Small Craft Advisory, until 1 AM PST Monday. Small 
  Craft Advisory, from 8 AM to 1 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft especially
  when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

PZZ250-270400-
/O.CON.KPQR.SC.Y.0228.000000T0000Z-211227T0400Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
215 PM PST Sun Dec 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 13 to 18 ft at 13 seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
813 
WHUS76 KPQR 262225
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
225 PM PST Sun Dec 26 2021

PZZ255-270-275-270400-
/O.CON.KPQR.GL.W.0052.000000T0000Z-211227T0400Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
225 PM PST Sun Dec 26 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and 
  seas 17 to 22 ft at 12 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM, Waters from Cascade Head to Florence OR from 10 
  to 60 NM and Coastal waters from Cascade Head to Florence OR 
  out 10 NM.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-271200-
/O.CON.KPQR.SC.Y.0228.000000T0000Z-211227T0900Z/
/O.CON.KPQR.SC.Y.0230.211227T1600Z-211227T2100Z/
Columbia River Bar-
225 PM PST Sun Dec 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 1 PM PST
MONDAY...

* WHAT...Rough bar conditions expected.

 - GENERAL SEAS...11 to 13 ft, then seas will ease to around 7 to 9
   ft by late Monday morning. 

 - FIRST EBB...Around 945 PM Sunday. Seas to 15 ft, with breakers
   possible.

 - SECOND EBB...Around 11 AM Monday. Seas to 10 ft. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Small Craft Advisory, until 1 AM PST Monday. Small 
  Craft Advisory, from 8 AM to 1 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

PZZ250-270400-
/O.CON.KPQR.SC.Y.0228.000000T0000Z-211227T0400Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
225 PM PST Sun Dec 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 13 to 18 ft at 13 seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Dec 25, 10:27 AM PST, 2 hours 37 minutes earlier.

Area forecast discussion, Dec 25, 10:27 AM PST, 2 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Portland OR
1027 AM PST Sat Dec 25 2021

Updated aviation section.

.SYNOPSIS...Active weather is in store for the next several
days as an upper level trough of low pressure remains over the
Pacific Northwest. Will see precipitation throughout the
forecast area transitioning from rain to snow on Saturday at
higher terrain and by Sunday in the lowlands. Exact accumulation
values are still uncertain however, still expecting snow in almost
all of the forecast area. Towards midweek, temperatures will further
drop with lows potentially getting into the mid to low 20s overnight.
Later in the week should see temperatures moderate.

&&

.SHORT TERM...THROUGH MONDAY...A broad area of low pressure remains
nearly stationary over the Pacific Northwest with a deepening trough
that stretches across nearly all of the west coast. Satellite reveals
very cold air spilling to the Pacific from B.C interior.   Radar
shows showers mainly over the coast/coast range and more scattered
over the interior valley. Accumulating snow seen on ODOT cams on
US26 at Sunset Rest area, elev. 1440 ft and even down to about 1000
ft at Timber Junction.

Will see more of the cold air move into the PacNW through Monday,
with the frontal boundary lay over the northern half of the CWA Sun
afternoon and shifting south of the area by Monday morning. This
afternoon through tonight will be the transition for snow levels
down to the lowest elevations as the colder air mass slides into the
area.

Showers will increase as well as the upper trough and vorticity
maximum swings across the area tonight. Due to the showery nature of
the pcpn snow amounts can vary considerably especially in the valley
due to partial blockage by the coast range. Current Winter Storm
Warnings look to be in good shape with the mountains already in
effect with the low lands starting this afternoon. All end early
Monday. Expecting a wide range of accumulations stemming from 2-7
inches along the coast all the way to 35+ inches along the Cascades
at the highest elevations. Likely the passes will see around 20
inches of snow through early Mon, while the Cascade Foothills will
sit more in the 8-12 inch range. Right now expecting anywhere from 2-
8 inches of snow in the Willamette Valley and sw WA interior
lowlands with generally higher amounts above 500 ft.  Snow is
expected to ease on Monday from north to south, but will likely
still see snow showers through the day...just at less intense rates.
The southern zones, mainly the south Willamette Valley may see the
higher end of the expected snow amounts as the pcpn will linger
there longer. This is reflected in the NBM probability of snow
greater than 6 inches being higher in that area compared areas
further north.

With it being a holiday weekend, you can never be too prepared.
Please, if you are traveling, have your emergency kit easily
accessible in your vehicle. Travel with food, water, blankets,
etc in case you encounter an emergency. Before you hit the
roads, be sure to check your local forecast and road conditions.
Those conditions can be found on your state's DOT website or by
dialing 5-1-1.		/mh			       -Muessle

&&

.LONG TERM...Tuesday through Friday...Models still in some flux as
to details, but still showing another low over the Gulf of
Alaska the approaching region later Mon night and Tue. Model trends
have this low slowing and parking itself off the south Oregon coast
on Tue per the GFS and GEM, but latest NAM and GFS have it further
offshore. As such, will generally maintain snow showers, with some
accumulations likely, especially south of a Tillamook to Salem line,
but may be lower if NAM/ECMWF solutions turn out to be more correct.
But, once the low drifts farther southward Tuesday afternoon and
Tuesday night, precipitation chance will decrease. At this
point, does appear that will be dry Wed and Wed night, but cold.

With the low drifting farther to the south Tue night, will see
increasing offshore flow, with breezy east winds along the coastal
gaps, and the Columbia River and well as gaps the Cascades. This will
usher the coldest air into the region, with overnight lows in the
teens to lower 20s for Tue night and again Wed night. Wind chill
values of zero to 10 above likely for those windy areas in/near the
Columbia River Gorge Tue night through Wed night.

Then, questions for weather system arriving Thu and Fri. Models have
been all over the place, giving low confidence on timing and
precipitation types/amounts. But, if current models trends pan out,
this system will mainly push inland well to our north, with
moderating temperatures, with rain and lower elevation snow arriving
on Thu. On Thu into Fri, would see just valley rain and mountain
snow. But, likely that could see some freezing rain, snow, sleet or
some combination thereof for areas in the Gorge, Hood River Valley,
and areas in south Washington Cascades such Indian Heaven Wilderness.
These are the areas that will take some time to moderate back above
freezing. For now, no big changes for weather from Tuesday into
latter next week, but will lean to this trend.	    -Rockey

&&

.AVIATION...18Z TAFs: A gradually weakening area of low pressure
continues to dive southeastward into NW Oregon and SW Washington.
Ahead of this system, showery conditions have developed area-
wide. Snow levels are generally in the 600-900 foot range, but
with heavier bursts of showers rain could transition to snow (or
mixed precipitation) even at locations near/at sea level at any
point today. In general, snow levels will lower throughout the
day, with every TAF site expected to experience all snow by
roughly 05Z Sunday. Snow showers should continue with the passage
of the low pressure system tonight through at least late Sunday
morning. Between showers conditions are likely to remain low VFR
or high MVFR, but within those showers visibilities and
especially ceilings are likely to lower to the low MVFR or IFR
categories. Showers could bring some gusty winds as well.

For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse

KPDX AND APPROACHES...A mix of VFR and MVFR conditions continues
with showers. Rain will transition to mixed precipitation this
afternoon, with all snow expected sometime after around 03Z
Sunday. Snow amounts are difficult to forecast at this time, but
no freezing rain or ice accumulations are expected. -Bumgardner

&&

.MARINE...Broad area of low pres offshore will hold across the
region though this weekend. This will maintain gusty westerly
winds, with gusts 25 to 30 kt for the most part. Embedded lows
within the overall flow will drop southeastward along the WA
coast tonight and Sunday night.

As these embedded lows swing down general seas will build
towards 12 to 15 ft, with seas of 16 to 19 ft beyond 10 NM for
northern zones. Central waters are expected to run a bit higher
starting around 13 to 16, building to 16 to 19 ft for zones
PZZ275 and PZZ255. There is the chance that some 20 ft seas
could be experienced beyond 30 NM.

Additional surface lows will drop southeastward into the waters
off the Pac NW coast through early Tuesday, which will maintain
the already active pattern. /42

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Storm Warning from 4 PM this afternoon to 4 AM PST
     Monday for Central Columbia River Gorge-Central Willamette
     Valley-Greater Portland Metro Area-Lower Columbia-North
     Oregon Coast-South Willamette Valley-Upper Hood River
     Valley-Western Columbia River Gorge.

     Winter Storm Warning until 4 AM PST Monday for Cascade
     Foothills in Lane County-Cascades in Lane County-Central
     Coast Range of Western Oregon-Coast Range of Northwest
     Oregon-Northern Oregon Cascade Foothills-Northern Oregon
     Cascades.

     Winter Weather Advisory from 4 PM this afternoon to 4 AM PST
     Monday for Central Oregon Coast.

WA...Winter Storm Warning from 4 PM this afternoon to 4 AM PST
     Monday for Central Columbia River Gorge-Greater Vancouver
     Area-I-5 Corridor in Cowlitz County-South Washington Coast-
     Western Columbia River Gorge.

     Winter Storm Warning until 4 AM PST Monday for South Washington
     Cascade Foothills-South Washington Cascades-Willapa Hills.

PZ...Small Craft Advisory until 4 PM PST Sunday for coastal waters
     from Cape Shoalwater WA to Florence OR out 60 nm.

     Small Craft Advisory until 10 AM PST Sunday for Columbia River
     Bar.

&&

Nearby

Gale Warnings in Oregon, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.